MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL STIFFING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL STIFFING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4134115
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged introducer sheath was confirmed, but the exact cause was unknown.One 4fr s/l per-q-cath picc was returned for investigation.The picc was received with the stylet in the lumen.One unsplit excalibur introducer sheath was also returned for investigation.The needle had been removed from the sheath and was not returned for investigation.The distal tip of the sheath was damaged.The sheath length was 1.23 inches from the distal end of the green hub.A microscopic examination of the sheath revealed two splits in the distal end of the sheath material.A functional test revealed that the 4 fr tubing was able to pass through the sheath without restriction.The observed damage of the sheath can occur during insertion of the excalibur needle and sheath; however, the exact mechanism of damage could not be determined and no defects associated with the manufacturing process were observed on the returned sample.A lot history review (lhr) of redq0982 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the product was opened and checked before operation.Cracks were noted with the body of the introducer needle.The product was unusable.(b)(6) 2021 the returned device was found split during evaluation.

Brand Name
PER-Q-CATH PLUS 4F SL STIFFING STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11713545
Report Number3006260740-2021-01486
Device Sequence Number3832504
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4134115
Device Catalogue Number4134115
Device Lot NumberREDQ0982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;